Seretide: do you get mucous in throat as infuriating side effect?

hello

I'm new to this lung forum, but I used to visit the thyroid one because in addition to asthma I also have hypothyroidism.

Anyway, I am trying to come off Seretide because of the dreadfully annoying side effect it gives me. I have to constantly clear my throat of mucous, I mean constantly. Being an ESL teacher means this is even more frustrating and I'm sure my classes are fed up of hearing me struggle to clear my throat each time I try to talk.

Any tips?

I seem to cope ok for a while off it, but then hayfever struck last week and I was grateful for Seretide as it does certainly help my asthma.

I use a nebuliser with salt water. Do you think that is good? I bought it from Pari.

Thanks,

koala

9 Replies

oldestnewest
  • Welcome, Koala. I note your comments about mucous in the throat. Very interesting because I have just had an afternoon's nap, and woke myself up with rattling in the throat. This happens at nighttime too. I have always if it was he onset of a chest infection, but I feel ok otherwise. I will be watching this post. Enjoy the forum, they are such a friendly crowd. Love Annie80x

  • Hi Koala

    I am on Seretide 500 twice daily but I haven't had the same problem as you. There again we are all different. Regards, Bob

  • Ask your gp about mucolytics? They take a little while to get going but can make a big difference

    Try typing mucodyne into the Search function.

    Personally can't see a link with seretide.

    Atb

  • I have done a LOT of reading since I was diagnosed. Unfortunately I cannot remember where I read it but I am sure that I remember reading that one of the common side effects for some people taking seretide is bronchitis. Check the leaflets supplied and maybe speak to your doctor?

  • hello Kaola, I have been on seretide 500 acuhaler since 7th March. I was very chesty all the time before I started using, but since I have no phlegm, coughing or clearing the throat, except when a bit dry. I was told by doctor that I would need to drink more water. So perhaps my tip would be to try and drink a little more water each day and see if that is the cause. Maybe worth a try, as it would be an easy remedy. Anna

  • Definitely speak to your doc - mucus has lots of causes. I have sticky throat mucus from having reflux, something lots of copd patients have, and some people dont realise they have it because it can be symptomless (called silent reflux).

    But it could have a number of causes. You could speak to the BLF helpline as well as your gp.

    What helps me to get the mucus up is a steam inhalation. Hope you get a solution, Koala

  • Hi, drinking plenty helps to dilute the mucus.

    How do you know it's caused by Seretide BTW?

    I ask because as others people say there are other causes.

    An elderly friend has a similar problem and it's to do with his - have no idea how to spell it - epiglotus that thingy in yr throat. He has had a little op to get it stretched & it worked wonders.

  • Thank you so much everyone for all your replies :-)

    @ kevi

    My Mum takes Mucodyne so the name is familiar. I will ask my doctor about that.

    @ JanetC

    The mucous I get seems like it's in my throat, not deeper, so I don't think it's bronchitis. I had bronchitis permanently as a child and missed the first two years of school plus a couple of months every winter till I was 18 when I grew out of it. I am still more prone to it than the average person but know what it feels like, and this mucous is different. Plus I got the lung doc to check it out and he said my lungs were pretty clear, it wasn't the asthma or anything causing it. He didn't do anything more.

    @ Anna

    That's so true about drinking more, I've noticed that helps a lot too. I take bottle of water into my classrooms and drink it throughout the lessons, without that my voice would be drowned in mucous.

    @ OTtrees

    That helpline sounds great. I'll try them because they are obviously there for questions like mine whereas the doctors I told seemed to think my lungs were pretty clear so that's ok - thank you - goodbye - next patient.

    Steam inhalation is a good idea too. I have got a nebuliser with saline solution, I should be more disciplined about using it more often!

    @peeg

    I think it's the Seretide because whenever I come off it, the problem goes away. But I never manage to stay off it for long because of my allergies.

    Wow, yes, there are some causes we just couldn't' even guess existed; maybe I need to be more forceful at the docs about this. I'm pleased to hear the little op helped your friend so much, that is great news.

    Hugs to all

    koala x

  • I also have the mucous in throat, it is definatly not in the chest because the Seretide has alleviated that.

    I have been on Seretide for 10 years and the throat mucous, with a hoarse voice has started up in the last few months. It is a listed side effect, I also seem to in the last year developed every side effect in the leaflet.

You may also like...